Aa
A
A
A
Close
Women's Health Community
65.6k Members
Avatar universal

off depo abnormal menstrual cycle

I was on the depo shot for about 9yrs.  I have been off it for 9months.  My mentrual cycles have been long.  curently it is going on 3 wks.  how worried should I be?
29 Responses
Avatar universal
Hi-I don't think you should be worried all that much.. I was that too, and when I got off, I couldn't even explain the bleeding. I bleed for months straight. I had to get on birth controll pills, to re-regulate my menstral cycle. So, I would suguest getting on some urself. Unless your trying to have a baby, then you should talk to your dr.
Avatar universal
You should check the archives.  There are a lot of women that have posted on here about their problems getting off Depo.  Sorry I can't offer more help.
Avatar universal
Thanks for you comments, I'll try not to be too worried.  as for another birth controll.  Well I am in a time of my life that if I get pregnent then that would be just fine.  
and I will check the past archieve to see what other people on depo said thank you.
tazgirl
Avatar universal
Ok I am a day late here, but I hope you get this and it can be of help, I was on Depo for 3 years and when I went off I got AF pretty fast but then it has been irregular since. I was off everything for the year after depo and never really had a normal peroid. THen I went back on the pill and even that didnt really regulate it. It regulated the start date a little but some months would be heavy, others light, sometimes it would last one day and others it could last a week. There were even months where I got 2 in one month! this went on for another 2 years! After getting off everything this past summer I had a normal cycle the first month and then for the next few months till I got pg. So I would just wait it out a little, I know it isn't fun, but talk to your Dr. if you are concerned and best of luck. I hope you get back to "normal" :)
Avatar universal
Depo stays in your system usually 12-24 months once stopping...of course some people are different.  I was on two shots of Depo and then went on BCP because the Depo made me bleed 3 months straight almost.  Nov 04 I started BCP and then in Aug 05 I decided to stop because my husband and I were TTC.  I have not had a period since Aug, except twice and that was with the help of Provera.  Month after month gets frustrating.  Best of Luck to you!! Jen
Avatar universal
yah, its no fun!  But I really want to just be off birth control altogether.  
    I heard that the depo shot can make you gain weight.  I gained at least 10lbs. and now that Im off it, its like I'm hungrier!  at first I thought I would just make sure I don't eat more than normal, but now Im thinking  maybe I should diet.  Get back to a healthier weight.  
    Off the shot I think I gained another 5lbs.  
taz
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.